Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 19, NWS Miami, FL

August 7, 2010Palm Beach County, Florida

NWS Miami, FL issued this tornado warning at Aug 7, 2010, 6:17 PM EDT for Palm Beach County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2010, 6:17 PM EDT (22:17 UTC)
Expired
Aug 7, 2010, 6:45 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:39 PM EDTFUNNEL CLOUDDelray Beach, FLINTERMITTENT FUNNEL CLOUDS OVER WEST DELRAY. FUNNEL CURRENTLY LIFTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1896 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1896 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WFUS52 KMFL 072217
TORMFL
FLC099-072245-
/O.NEW.KMFL.TO.W.0019.100807T2217Z-100807T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT SAT AUG 7 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF DELRAY BEACH...

* UNTIL 645 PM EDT

* AT 615 PM EDT...A TORNADO WAS DETECTED BY DOPPLER RADAR NEAR       
  DELRAY BEACH...MOVING NORTHEAST AT 15 MPH.


* THE TORNADO WILL BE NEAR...
  DELRAY BEACH...
  VILLAGE OF GOLF...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR COULD POSSIBLY DEVELOP ANYTIME. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

&&

LAT...LON 2640 8007 2637 8013 2650 8021 2654 8006
TIME...MOT...LOC 2216Z 223DEG 14KT 2642 8012

$$
JR
1 follow-up statement
661 
WWUS52 KMFL 072244
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
644 PM EDT SAT AUG 7 2010

FLC099-072253-
/O.EXP.KMFL.TO.W.0019.000000T0000Z-100807T2245Z/
PALM BEACH FL-
644 PM EDT SAT AUG 7 2010

...THE TORNADO WARNING FOR SOUTHEASTERN PALM BEACH COUNTY WILL EXPIRE
AT 645 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE TORNADO HAS
DISSIPATED. THUS THE TORNADO WARNING WILL EXPIRE AT 645 PM EDT.

THUNDERSTORMS THOUGH REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY 
WINDS TO 40 MPH...VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY TUNED 
TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2640 8007 2637 8013 2650 8021 2654 8006
TIME...MOT...LOC 2243Z 223DEG 14KT 2650 8004

$$
JR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Aug 7, 3:39 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 7, 3:39 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT SAT AUG 7 2010

...LOCALLY HEAVY RAIN POSSIBLE EAST COAST METROPOLITAN AREAS
SUNDAY AFTERNOON AND ALL OF SOUTH FL ON MONDAY...

.DISCUSSION...A MID TO UPPER LEVEL TROUGH IS MOVING INTO THE
SOUTHEASTERN STATES...AND THIS IS PROVIDING DIVERGENCE ACROSS THE
SOUTHWESTERN ATLANTIC...AND FLARING UP CONVECTION ON WHAT IS A
REMNANT OLD FRONTAL BOUNDARY LYING OFF THE NORTHEAST/EAST CENTRAL
FL COAST. 07.12Z GFS AND 07.00Z ECMWF AGREE ON THE TROUGH
AMPLIFYING AND BECOMING BETTER DEFINED IN THE MID LEVELS...AND
EVENTUALLY DOWN TO THE SURFACE...EITHER INTO AN OPEN INVERTED
TROUGH OR POSSIBLY A LOW. MOVEMENT WILL BE TOWARDS THE WSW OR
SW...WITH THE GFS FURTHER SOUTH OVER SOUTH FL AND THE ECMWF
ACROSS THE PENINSULA TO OUR NORTH.

EITHER WAY...DEEP TROPICAL MOISTURE WILL CONTINUE IN PLACE...AND
EVEN INCREASE...OVER THE NEXT FEW DAYS WITH PW VALUES IN THE
2.25-2.50 INCH RANGE. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL
ACROSS THE EAST COAST METROPOLITAN AREAS ON SUNDAY AFTERNOON AND
ACROSS ALL OF SOUTH FL ON MONDAY AS THE TROUGH OR LOW MOVES ACROSS
THE PENINSULA. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS ON
RAINFALL EXPECTATIONS.

THE TROUGH OR LOW WILL PULL AWAY FROM THE AREA DURING THE MIDDLE
PART OF THE WEEK WITH THE RIDGE BUILDING BACK NORTH...LEADING TO A
MORE CLIMATOLOGICAL PATTERN FOR THE EXTENDED PERIOD. MADE NO
CHANGES TO THE EXTENDED FCST.

&&

.HYDROLOGY...HPC QPF SUN-MON SHOWS 2-3 INCHES AREA WIDE...IN LINE
WITH BOTH GFS AND NAM MOS QPF. THIS LOOKS REASONABLE GIVEN THE
DEEP TROPICAL MOISTURE AND CONVERGENCE EXPECTED. THE CONCERN WILL
BE FOR THE POSSIBILITY OF TRAINING/BACK-BUILDING OF CELLS WHICH
COULD LEAD TO LOCALIZED RAINFALL AMOUNTS OF 4-6 INCHES. LATER
SHIFTS CAN ASSESS TRENDS TO SEE IF A FLASH FLOOD WATCH MAY BE
NEEDED. HOWEVER...AT THIS TIME THE SCENARIO LOOKS TO PLAY OUT TO
WHERE IT WOULD BE BEST HANDLED WITH URBAN FLOOD ADVISORIES...AS
ANY EXCESSIVE RAIN LOOKS TO BE LOCALIZED.

&&

.MARINE...TRANQUIL CONDITIONS...AS FAR AS PREVAILING
WINDS/SEAS...WILL CONTINUE OVER THE LOCAL WATERS THROUGH THE
PERIOD. HOWEVER...TSTORM COVERAGE WILL BE ON THE INCREASE OVER THE
ATLANTIC WATERS TONIGHT - ESPECIALLY OFF THE PALM BEACH
COAST...THEN ALL AREAS SUN AFTERNOON THROUGH MONDAY. GIVEN THE
TSTORM RISK DURING THIS TIME...NOT A GOOD TIME TO PLAN TO BE OUT
ON THE WATERS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  75  90 / 40 70 50 60
FORT LAUDERDALE  78  89  77  90 / 40 70 50 60
MIAMI            77  89  76  90 / 40 70 50 60
NAPLES           78  90  77  90 / 20 40 30 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...57/DG
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Aug 7, 2:08 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT SAT AUG 7 2010

FLZ063-066>075-168-172>174-080000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
208 PM EDT SAT AUG 7 2010

...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR/EASTERN SECTIONS...
...LOCALLY HEAVY RAIN POSSIBLE EAST COAST SUNDAY, ALL AREAS MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED MAINLY BY THIS AFTERNOON OVER THE INTERIOR AND EASTERN
SECTIONS. THIS WILL PRODUCE A HIGH RISK OF DANGEROUS CLOUD TO
GROUND LIGHTNING, GUSTY WINDS AND HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY WILL PRODUCE WIND GUSTS UP TO 35
OR 45 MPH.

FLOODING: DUE TO A RATHER SLOW MOVEMENT OF THE STORMS TODAY, LOCALLY
HEAVY RAINFALL OVER THE INTERIOR AND EASTERN SECTIONS COULD PRODUCE
MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

TEMPERATURES: HEAT INDEX READINGS BETWEEN 105 AND 108 DEGREES WILL
BE FELT ACROSS MUCH OF THE INTERIOR SECTIONS THIS AFTERNOON, WITH
HEAT INDICES BETWEEN 100 TO 103 OVER COASTAL AREAS.

RIP CURRENTS: WITH WINDS BECOMING SOUTHEAST AROUND 10 MPH ALONG WITH
A LOW TIDE JUST AFTER NOON, THERE WILL BE A SLIGHT RISK OF RIP
CURRENTS ALONG THE ATLANTIC BEACHES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS THUNDERSTORMS WILL IMPACT THE EAST COAST METROPOLITAN AREAS
ON SUNDAY AFTERNOON WITH NUMEROUS THUNDERSTORMS EXPECTED OVER ALL
OF SOUTH FLORIDA ON MONDAY. DEEP TROPICAL MOISTURE WILL BE IN
PLACE TO SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS/DG

In the hours before

Local storm report, Aug 7, 4:43 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     12 SE BRIGHTON SEMINOLE 26.95N 80.94W
08/07/2010  M46.00 MPH       AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH OVER LAKE
            OKEECHOBEE AT MESONET SITE L005.

0415 PM     TSTM WND GST     7 W PAHOKEE             26.82N 80.78W
08/07/2010  M39.00 MPH       AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 39 MPH OVER LAKE
            OKEECHOBEE AT MESONET SITE L006.

&&

CARACOZZA
Local storm report, Aug 7, 5:01 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     10 NW PAHOKEE           26.90N 80.79W
08/07/2010  M39.00 MPH       AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 39 MPH OVER LAKE
            OKEECHOBEE AT MESONET SITE LZ40

&&

CARACOZZA
Special weather statement, Aug 7, 6:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
605 PM EDT SAT AUG 7 2010

FLZ068-168-172-072230-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-
605 PM EDT SAT AUG 7 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST BROWARD INTO SOUTHERN
PALM BEACH COUNTY...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOCA RATON THIS STORM WAS MOVING NORTHEAST
AT 5 TO 10 MPH. FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM ALONG
WITH HEAVY RAIN AND WINDS GUSTS OF 40 TO 45 MPH.

THIS STORM WILL AFFECT...

BOCA RATON...

AND SURROUNDING COMMUNITIES.

LAT...LON 2632 8009 2631 8010 2634 8013 2639 8008
TIME...MOT...LOC 2204Z 180DEG 0KT 2634 8012

JR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:29 PM EDTSpecial Marine WarningMFL45 min
Aug 7, 5:38 PM EDTSpecial Marine WarningMFL67 min
Aug 7, 6:05 PM EDTSpecial Weather StatementMFLBroward25 min
Aug 7, 6:22 PM EDTSpecial Marine WarningMFL53 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.